# SDR 2011FA0000186

- Difficulty date: March 21, 2011
- Submitted: March 21, 2011
- Operation: General aviation
- Aircraft: N117PB
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0897
- Aircraft time: 4,568 hours, 4,568 cycles
- Engine: Lyc IO360F1A
- Engine time: 3,991 hours, 4,568 cycles
- Propeller: Mcauly B2D34C220
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Sparks
- Location: Zone 100
- Part time: 765 hours, 765 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SPARKING/ARCHING INTERNALLY WITHIN TAXI LIGHT SWITCH ASSY WHILE ACTIVATING TAXI LAMP CIRCUIT. INSPECTION GUIDE INDICATES LIFE LIMITED PART REPLACEMENT OF SWITCH ASSY EVERY 5 YEARS.  PREMATURE FAILURE OCCURED AT SWITCH LIFE OF 24 MONTHS (3-6-2009 UNTIL 3-21-2011, 764.6 HRS SINCE NEW).
